MAUDE Adverse Event Report: ARTHREX, INC. APOLLO RF 50°; ELECTROSURG CUT/COAG DEVICE

ARTHREX, INC. APOLLO RF 50°; ELECTROSURG CUT/COAG DEVICE
Model Number APOLLO RF 50°
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, a sales representative reported via (b)(4) that an ar-9815 apollorf mp50, aspirating ablator, had an unexpected event, with no further information provided.The rep stated that the surgeon discovered the metal and had pictures of the surgery.The case was delayed 15 minutes to retrieve metal fragments from the patient.It was reported that the patient was not harmed.This was discovered during a procedure.Additional information was received on 12/30/2024: the device broke in the patient while in use and left behind metal and plastic pieces.All fragments were retrieved from the patient.The device produced debris and all debris was removed from the patient.There were no error messages prior to or during the event.The device settings were 7/2.The ablator did not come in contact with any other devices during use.The ablator was in constant use for 45 seconds.The case was completed with the wand.On the final x-rays they saw debris (see photos).The patient did not experience any adverse effects due to the issue.This was discovered during a hip arthroscopy with labral repair procedure on (b)(6)2024.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation is confirmed.One unpackaged ar-9815 serial/batch number (b)(6) was received for evaluation.Visual inspection revealed that part of the white material covering the shaft¿s tip was broken off; however, the plate was not broken.Functional testing was not performed due to the damage to the device.The most likely reason for the reported failure is user error, specifically hitting the device with another instrument during use.Directions for use (dfu) e.Precautions.5.Do not use excessive force when inserting or removing the rf probe.Do not insert the rf probe into an obstructed passageway.Patient injury and or product damage may occur.6.Do not use an rf probe as a lever to enlarge the surgical site or gain access to tissue, which may result in a bent or damaged rf probe.

Brand Name
APOLLO RF 50°
Common Device Name
ELECTROSURG CUT/COAG DEVICE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21102563
Report Number1220246-2025-09275
Device Sequence Number18428309
Product Code GEI
UDI-Device Identifier00888867142527
UDI-Public(01)00888867142527(11)240801(17)290731(10)2309054
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K161581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPOLLO RF 50°
Device Catalogue NumberAR-9815
Device Lot Number2309054
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown